I’m hoping maybe someone could give me some good advice,since last week my blood sugars have been running between 170 and 300.my insulin requirements have gone up dramatically . I am on a insulin pump and the humalog that I use usually lasts me one month for one vial. I recently went through one vial in ten days.Last Friday I was in the emergency room because I get this pain in the back of my throat that feels like a small golf ball is laying there and it feels like a pressure along with a full feeling . The doctors took a X-ray and all my vitals and couldn’t find anything wrong with me ,however the pain was so bad and they offered to give me a shot of steroids , I was hesitant at first to accept it cause I know from the past that steroids will make my blood sugars go really high, but the pain was so bad so I let them give me the steroid shot ,my blood sugar the next morning was 300 but I was expecting that . I raised my Basel from 1.40 to 2.0 and despite that I still ran between 250 and 370 all day .Now a week later and I haven’t gone below 170 and instead of 4 units bringing down a high blood sugar I’m requiring around 8 units . I am feeling so lazy all week and I have no motivation to do much but I know that’s what high bl does to me. I’m getting scared here and thinking if I continue to stay like this than soon I’m going to get a complication . I’ve been diabetic for 25 years , since 10 years old .I do suffer from extremely sensitive feet , meaning that I do not like my feet being touched and I’ve been told that I have neuropathy in my feet, but if that’s all I have after 25 years than I’m ok with this. Although I cannot continue to run sugars this high cause I know it’s very dangerous and I cannot function that well.
I know this stuff can make you feel scared. I've had way too many interactions with doctors that left me with no answer to my condition and treatments that often didn't even help with the symptoms.
It would be good to aggressively work to get your blood sugars down. You may find that you have a double whammy of insulin resistance from your being sick and getting an insulin shot. This may require raising your basal rates and rations even further before you get your blood sugars down.
And don't give up on doctors. An ER simply gets you out of immediate danger, they often expect you to visit other doctors to actually deal with a health issue. Try to visit your GP and/or endo and maybe they can help get to the bottom of this. At a minimum, perhaps they can help you get your blood sugar back on track.
The steroids raise bgs. Did the shot help your throat. I would seen your endocrinologist for the high bgs. They will make you feel off, but I would let the steroids get out of your system. I feel awful when my bgs are high. The throat, if it bothers you needs to be addressed. Get a consult to the ENT specialist. I had the same problem and it was edema in my throat from side effects of medication. I take hydroxyzine for it which is like strong Benadryl and also for anxiety. It helps. I have known people that have had to really pursue help for throat problems. I hope you feel better.